Jump to content
CrazyBoards.org

WTF? Is this NSAID messing with my head?


Recommended Posts

My gdoc finally gave me something for my arthritis. The tests for RA came back negative, but she's certain that I have it. However, she's treating me for OA to rule it out first. Okay, so she prescribed the NSAID Nabumetone 500mg 2x a day. The pain in my back is gone, but my knees, wrists, ankles and elbows still hurt...

Anyway, since I started taking this med, my cognition has gone out the window! I mean it's as though I've just started taking Topamax again - all of the side effects are there in full force. I've been forgetting thing - my keys twice this week. I completely forgot about my tdoc appointment this week because I was certain that it was the 19th (a Saturday), not the 15th, and I never forget doctor appointments - never. I wrote the wrong address on an application - a street I've never lived on. Imagine the embarrassment I felt over that when I had to go back the next day and correct it. And I failed - FAILED - my last Astronomy exam. FAILED!!! ASTRONOMY!!! With a 38! Granted, it was a difficult test and very few people in the class passed it, but a 38! That's just unacceptable. I have to re-read everything twice just to make sure I read it right the first time. I think I failed the test because I didn't read the questions correctly.

I checked on the website (can't remember the name right now) to see if the there would be adverse reactions between the meds before I started taking them, and none were listed, but this week has just been bad, and this is the only new thing... other than finals coming up next week. I've been making sure that I get enough sleep, and I've been doing my best not to stress the finals. I don't know.

Has anyone else had problems with NSAIDs? Any input would be great.

Link to comment
Share on other sites

This isn't aspirin or tylenol you are taking. Yes, the stronger NSAIDS can have significant side effect:

Relafen:

> 1 - 3% Central Nervous System: Dizziness*, headache*, fatigue, increased sweating, insomnia, nervousness, somnolence

< 1% Central Nervous System: Asthenia, agitation, anxiety, confusion, depression, malaise, paresthesia, tremor, vertigo.

a.m.

Link to comment
Share on other sites

My dr. prescribed Arthrotec to me. It is a strong nsaid w/ a prostoglandin buffer for your tummy. It works great and knocks out my migraines like no pain pill can. Haven't had any reactions to it except loss of pain!

Link to comment
Share on other sites

This isn't aspirin or tylenol you are taking. Yes, the stronger NSAIDS can have significant side effect:

Relafen:

> 1 - 3% Central Nervous System: Dizziness*, headache*, fatigue, increased sweating, insomnia, nervousness, somnolence

< 1% Central Nervous System: Asthenia, agitation, anxiety, confusion, depression, malaise, paresthesia, tremor, vertigo.

a.m.

Thanks A.M. I haven't been able to concentrate on much of anything lately, so I completely spaced looking up the PI sheet. (duh!) The last thing I need right before finals is confusion... I wonder if I can just not take them for a week, or if this will wear off before I take these tests... Some side effects go away, right?

Link to comment
Share on other sites

Yeah its bad being dopey and trying to study.

Half life is approximately 24 hours, so it should be out of your system 5 days after your last dose. (don't fall out of your chair when you read this). :)

best, a.m.

That doesn't help me *at all* since my finals start this coming week. ;) Thanks for the info. I guess I'll have to concentrate extra hard then. I'll make an appointment with my gdoc this week to see if there is another NSAID that won't have this side effect 'cause I can't go through college loopy. arrgghh.

Thanks.

Link to comment
Share on other sites

  • 2 weeks later...

This isn't aspirin or tylenol you are taking. Yes, the stronger NSAIDS can have significant side effect:

Relafen:

> 1 - 3% Central Nervous System: Dizziness*, headache*, fatigue, increased sweating, insomnia, nervousness, somnolence

< 1% Central Nervous System: Asthenia, agitation, anxiety, confusion, depression, malaise, paresthesia, tremor, vertigo.

a.m.

This has been nagging in the back of my mind for a while (since I stopped taking the med). I asked the pharmacist if all NSAIDs would affect me like this and he said that if Ibuprofen and acetaminophen didn't, then this was probably a quirk of this particular med.

My first reaction was relief, because I've been taking ibuprofen for ages and haven't really noticed this reaction. Then I sat back and really looked at the big picture. When I do take ibuprofen in large doses - like I did after my car accident and other times when my knees acted up - all day, 800 mg every four hours to six hours (sometimes more), every day - yeah I did get this. I just didn't know what was causing it, and put it down to my bi-polar. I believe that is one reason why I was fired from my job back in 2006.

Anyway. What really sticks in my craw is that less than one percent of the population gets this side effect. This is where I throw my hands in the air and say, "Why me?" I am also in the less than two percent of the population who has no reaction to opiates at all. They don't kill the pain, they don't give me a buzz - nuthin'. I tell doctors to not even bother prescribing them to me - though I understand I can make a killing selling them if I were brave enough (which I'm not). ;) Morphine in an IV will put me to sleep and dull the pain for about five minutes but that's it. Hardly worth the effort. Muscle relaxers also have no effect on me. I tell doctors to not waste their time prescribing them.

Before I give up on pain killers completely, I will talk to my doctor - no I haven't been back (I've been trying to pass my finals and get my paper written). I just hate that right now I see no way out. There doesn't seem to be anything that I can take for this arthritis. Nature just wants me to grin and bear it I suppose.

I just want to say - this really *really* sucks. :)

Link to comment
Share on other sites

no effect from opiates, that is interesting. BTW, acetominophen/Tylenol is NOT an NSAID. It is an analgesic (pain killer) and antipyretic (fever reducer) but it doens't do anything for inflammation.

a.m.

Link to comment
Share on other sites

no effect from opiates, that is interesting. BTW, acetominophen/Tylenol is NOT an NSAID. It is an analgesic (pain killer) and antipyretic (fever reducer) but it doens't do anything for inflammation.

a.m.

Yeah, I kinda knew that, and to tell you the truth, I'm not even sure he mentioned acetaminophen (I was still on the med at the time)... I know he said Motrin, and I'm sure he said another medicine - could have been that other one... ah what the hell is the name??? Aleve? Yeah, but I came up with Tylenol.

Sorry for the confusion.

Yeah, and really I would love to have opiates effect me. I would. Just once I want to get a prescription for Vicodine after having a tooth pulled and feel good from it - or at least have it take away the pain! Ya know? I've had two teeth pulled and just had to tough it out 'cause I couldn't take anything that will make my blood thinner. Grrr.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...